Ask an expert
Question

14 Apr 2006

Going off Meds - advice please CS
Hey CS,

Happy good Friday. I'm sorry to bother you on this public holiday, I just need some advice. I was on Cymbalta 60mg and about 2 weeks ago went down to 30mg. I felt side effects of dizziness or rather about 2 seconds of absolute disorientation every couple of minutes. I didn't make the connection that that's what it was until yesterday. My next step was going down to 20mg of prozac yesterday until monday. I've never felt this awful before! Disorientation, nausea, shaky, dizzy, and exhausted. My parents are extremely worried about me, and also honestly, the side effects are wearing me out completely!

My question is do you think it's ok to skip these last 4 days, or must I carry on with the course?
Answer 449 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Goodmorning, Mindful ! Let's see if I understand what you're saying. Have you been taking Cymbalta 60 AND Prozac ? 40 ? Then reduced the Cymbalta to 30, and then the Prozac to 20 ? And you have been experiencing troubling symptoms, including shakines, dizziness, etc. Now, I don't use Cymbalta at all, and as it is a rather new drug, over-all experience with it is more limited. I have never come across anyone combining Cymbalta with prozac, and don't quite understand the rationale, but your own shrink must have had a good reason for choosing this combination. But because it is so uncommon, I have mever come across or heard of the potential effects of withdrawal symptoms in reducing such a combination. If you skip the last 4 days ( I'm guessing you mean stopping the Prozac 4 days earlier than scheduled ), I'm not sure how that would reduce the withdrawal effects you seem to be describing, and this might potentially increase them temporarily. I really think the best thing would be to call your shrink who prescribed this combination, describe the symptoms you are experieicing, and ask his advice, as this is truly his responsibility. I hope he has, as I believe all doctors have the duty to do, left a number on which he can be contacted, or at least a locum / covering shrink who will deal with his calls if he is away for the long weekend. A doctor ought not to be unavailable to his patients, without providing cover.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9364 votes
No
67% - 19337 votes
Vote